1
Medical Questions > Womens Health > Menstruation Forum

Dark brown bleeding for month

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
User Profile
I have been on the birth control Loestrin 24 FE for the past 6 months i have been doing ok with this birth control and recently this month i have been bleeding for a whole month and it is dark brown color. I have never have that problem before when i am on the birth control or even before. I have been really stress out but i am not sure if that is the problem. I have the same partner for the past year and during this whole month i am taking the birth control pill regularly. Do i need to go see a doc? I am 23 years old. I just did my PSP 6 months ago.


Did you find this post helpful?
|

User Profile
replied November 18th, 2010
Menstruation Answer A17179
Hi,
Welcome to ehealthforum.
Change in bleeding pattern along with dark bleeding could indicate possibility of pregnancy (women are known to get pregnant while being on BCP’s). If you were not regular on the pill before, chances of pregnancy could be present. Look out for other symptoms suggestive of early pregnancy. Dark periods are also suggestive of old and oxidized blood coming out. Another possibility could be infection that could cause dark bleeding, consider going ahead with tests done to rule out infections.
Consider meeting your gynecologist for a thorough examination and blood beta HCG level test to confirm/rule out pregnancy. And if infection is detected, then get your partner also treated simultaneously and avoid having intercourse while being on treatment to prevent chances of re-infection.
Last but not the least it could be your birth control pill itself that is causing the dark bleeding as breakthrough bleeding (a common side effect of birth control pill use).
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.